Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

An algorithm for nondominant solutions of linear second-order inhomogeneous difference equations


Authors: Takemitsu Hasegawa and Tatsuo Torii
Journal: Math. Comp. 64 (1995), 1199-1214
MSC: Primary 65Q05; Secondary 65F05
DOI: https://doi.org/10.1090/S0025-5718-1995-1284668-2
MathSciNet review: 1284668
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An algorithm is given for computing a weighted sum of a nondominant solution of a linear second-order inhomogeneous difference equation to a prescribed accuracy by estimating the truncation error. The present method is an extension of both the stable numerical method due to Olver and Sookne and a summation technique due to Deuflhard for computing minimal solutions of a homogeneous difference equation. The method is illustrated by numerical examples.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65Q05, 65F05

Retrieve articles in all journals with MSC: 65Q05, 65F05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1995-1284668-2
Keywords: Three-term recurrence relation, nondominant solution, numerical instability, LU factorization, rank-one updating
Article copyright: © Copyright 1995 American Mathematical Society